Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 93, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 22, 2001, 10:30 PM CDT for Crawford County, Kansas; Barton County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 22, 2001, 10:30 PM CDT (03:30 UTC)
- Expired
- Apr 22, 2001, 11:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Crawford County, KS, Barton County, MO
The radar
The Springfield radar (KSGF), 115 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 1428 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 230330 SVRSGF KSC037-MOC011-230400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1030 PM CDT SUN APR 22 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CRAWFORD COUNTY IN SOUTHEAST KANSAS WESTERN BARTON COUNTY IN SOUTHWEST MISSOURI * UNTIL 1100 PM CDT * AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SCAMMON...OR 10 MILES SOUTHWEST OF PITTSBURG...MOVING NORTHEAST AT 65 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PITTSBURG...FRONTENAC...GIRARD BY 1035 PM CDT. MINDENMINES...ARMA BY 1040 PM CDT. MULBERRY...ARCADIA...LIBERAL BY 1045 PM CDT. THE TOWNS OF CHICOPEE...LONE OAK...YALE...CROWEBURG AND BURGESS ARE ALSO IN THE PATH OF THIS STORM. IN ADDITION TO HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. REPORT SEVERE WEATH6ER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN SPRINGFIELD. LAT...LON 3734 9489 3736 9439 3764 9435 3767 9484 BROWNING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:00 PM CDT, 8 hours 30 minutes earlier.
Area forecast discussion, Apr 22, 2:00 PM CDT, 8 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 200 PM CDT SUN APR 22 2001 MAIN FOCUS WILL BE WITH WINDS AND THUNDERSTORM/SEVERE CHANCES TONIGHT. CURRENTLY...SQUALL LINE HAS FORMED AHEAD OF DRY LINE IN WESTERN OKLAHOMA/CENTRAL KS/CENTRAL TX. SURFACE LOW WAS LOCATED ACROSS SE COLORADO WITH DRY LINE THROUGH TX PANHANDLE. CLOUDS ACROSS S MO HAVE KEPT HEATING TO A MINIMUM THUS FAR WITH DEW POINTS ONLY IN THE UPPER 50S TO LOW 60S. WINDS HAVE CONTINUED TO INCREASE AT THE SURFACE AND WERE JUST UNDER THE CRITERIA FOR WIND ADVISORY IN JLN AREA...WHERE ADVISORY IS IN EFFECT INTO THE EVENING. WILL LIKELY EXTEND THIS ADVISORY SEVERAL MORE HOURS INTO THE EVENING. WATER VAPOR IMAGERY SHOWS UPR LOW BEGINNING TO LIFT NE AND WAS NOW LOCATED IN EASTERN COLORADO. THIS FEATURE SHOULD CONTINUE LIFTING NE TONIGHT INTO THE N PLAINS...WITH SFC LOW LIFTING NE INTO NORTHEAST MN BY MONDAY MORNING. TRAILING COLD FRONT SHOULD ENTER WESTERN MISSOURI BY MORNING WITH PRE-FRONTAL SQUALL LINE EXPECTED TO MOVE WEST TO EAST ACROSS THE AREA THIS EVENING AND OVERNIGHT. MAIN THREAT WITH THIS FEATURE WILL BE STRAIGHT LINE DAMAGING WINDS. FRONT MOVES THROUGH THE AREA ON MONDAY WITH DRY AIR PUSHING IN BEHIND SQUALL LINE. WRAP AROUND 850 MOISTURE MOVES INTO THE AREA DURING THE AFTERNOON ON MONDAY ALONG WITH COLD POOL OF AIR. WILL GO WITH MOSTLY CLOUDY CONDITIONS MONDAY AND NOT MUCH OF A TEMPERATURE RISE WITH CAA AND CLOUD COVER. HIGH PRESSURE BUILDS INTO THE AREA AT THE SURFACE ON MONDAY NIGHT ALONG WITH DRIER AIR. SHOULD SEE LOWS INTO THE MID TO UPPER 30S MOST LOCATIONS...DONT THINK TEMPS WILL BE COOL ENOUGH FOR FROST ADVISORY AT THIS TIME...BUT NEXT COUPLE OF FORECAST SHIFTS WILL NEED TO KEEP AN EYE ON THIS. ANOTHER COLD FRONT LOOKS TO PUSH INTO THE AREA ON TUESDAY NIGHT AND WEDNESDAY...WITH SOME MOISTURE CONVERGING ALONG THE FRONT...BUT DOESNT LOOK SIGNIFICANT ENOUGH FOR POPS AT THE MOMENT. REMAINDER OF WEEK LOOKS TO BE DRY...WITH UPPER LEVEL RIDGE TO THE WEST. 850 RIDGE OVERHEAD AND WILL KEEP GULF MOISTURE SHUT OFF. FCSTID = 5 SGF 57 64 37 68 / 70 30 0 0 JLN 56 64 40 70 / 80 10 0 0 UNO 60 67 39 68 / 40 60 0 0 VIH 59 65 37 64 / 60 50 0 0 .SGF... MO...WIND ADVISORY FOR THIS AFTERNOON AND EVENING FOR ZONES MOZ066... MOZ077...MOZ088...MOZ093...MOZ101. KS...WIND ADVISORY FOR THIS AFTERNOON AND EVENING FOR ZONES KSZ073... KSZ097...KSZ101. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 10:00 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 60 min |
| Apr 22, 11:08 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 52 min |
| Apr 22, 11:34 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 41 min |
| Apr 22, 11:44 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 46 min |
| Apr 22, 11:58 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 47 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.